Page 1 of 4 1234 LastLast
Results 1 to 12 of 38
  1. #1
    Kelly_girl is offline Member
    Join Date
    May 2006
    Location
    , , .
    Posts
    96

    Default Strange body aches while on methadone?

    I have no idea if what is happening to me correlates with the use of methadone, but i'd like to see if anyone knows of something like this:

    I've been on a pretty low dose of methadone for three weeks (currently kicking).
    About one week into it I started waking up in the morning with hands and feet frozen. They were like horrible cramps, kinda felt like they were in my joints. Also, areas of my body were also crampy but not as bad ~ arms, elbows, legs and knees. I could walk off all the cramps and feel pretty normal again, except for my hands. When I would try to make a fist it would be difficult, but once i would do it, my hands would get "stuck". Upon opening them again, my knuckles would pop and kinda "pop" my fingers back open (and it was painful!). My hands will be sore all day and they feel like fluid is built up in the joints. I can't open a bottle of gatorade.

    I researched on the internet and found nothing about this symptom having to do with an adverse reaction from methadone, but of course, strange things do happen to a small percentage that may not be reported.

    Has anyone experienced this or know someone who has?
    It almost seems like rheumatoid arthritis or something but i was just hoping it would go away upon stopping the methadone.

    Thank you
    kelly

  2. #2
    pameather is offline Senior Member
    Join Date
    Mar 2006
    Location
    , nc, .
    Posts
    2,849

    Default

    Hi Kelly I am detoxing off of methadone myself,and i too wake up in pain. Each and everyone of my ribbs hurt(feel like they are black,and blued,i cant bend my feet and walk(i have to walk like a zombie)my fingers pop in and out of the sockets,and hurt.Back,and neck hurt all the time. Im not sure what its from either but i do hope it will go away after a while.

  3. #3
    Kelly_girl is offline Member
    Join Date
    May 2006
    Location
    , , .
    Posts
    96

    Default

    Hey Pam,

    How long have you been detoxing? Did all this pain start after you stopped with the methadone? I find it so weird that for me it started one week into taking methadone (average of only about 15 mg. daily)

  4. #4
    pameather is offline Senior Member
    Join Date
    Mar 2006
    Location
    , nc, .
    Posts
    2,849

    Default

    Hey Kelly Im not sure how long exactally i been detoxing but i was at 110 mgs,and been going down 10 mgs every 2 weeks. I go down to 50 this friday. I cant remember when i started the pain but I know i had the pain before i started detoxing. I been on methadone since oct 2004. Do your ribbs hurt every morning too??

  5. #5
    pameather is offline Senior Member
    Join Date
    Mar 2006
    Location
    , nc, .
    Posts
    2,849

    Default

    I also wanted to say in my opinnion i think pain meds cause pain to a cetain degree. Thats my opinion though.Sometimes i think the methadone caused my pain mabey im wrong

  6. #6
    Kelly_girl is offline Member
    Join Date
    May 2006
    Location
    , , .
    Posts
    96

    Default

    Pam,
    No rib pain. Mostly my hands. And sometimes my arms (between my shoulders and elbows) feel like they are being attacked with a screwdriver.
    I know what you're talking about with pain meds causing pain. My theory though is that the meds are making you feel sooo good w/ no pain, somehow your body is not "sitting" right (like a sober person's would) and your alignment and such get out of place; so that when you taper or go off, you feel the pain you've been inducing upon yourself. Does that make any sense? LOL barely makes sense to me when i read it.

    This pain i've been experiencing, I really hope it's from the meth and will wear off soon (and hope that for you too), or i might be in a wheelchair someday. [:0]

  7. #7
    pameather is offline Senior Member
    Join Date
    Mar 2006
    Location
    , nc, .
    Posts
    2,849

    Default

    I see what your saying kelly. But hopfully when we get clean mabey most of the pain will leave i will be happy for that too. But if not They tell me here that it will still be worth it physically,and metally,and it will get better as each day passes. How are you doing todaybesides the pain?

  8. #8
    Kelly_girl is offline Member
    Join Date
    May 2006
    Location
    , , .
    Posts
    96

    Default

    Pam, I'm really not feeling anything. It's been almost 72 hrs. since my last dose. I am taking clonidine, so maybe that's working great. Who knows?

    I just rambled on my other thread ("scared now...") about how confused i am if you'd like to read it.

  9. #9
    pameather is offline Senior Member
    Join Date
    Mar 2006
    Location
    , nc, .
    Posts
    2,849

    Default

    hey Kelly i read your post. I dont think anyones going to laugh at you. I dont have any words of wisdom for you to intruct you in a good direction but i do know alot of people here have alot of experience in this kind of stuff so if you keep asking im sure you will get some help from someone here. I dont even know how to direct myself right now. But i am a good listener,and i do care.Arlene helps me with alot of my questions she usually pops on daily. Im sorry your confused i dont know no other way to help.

  10. #10
    mpvtdave is offline Member
    Join Date
    Nov 2005
    Location
    Belleville, Ontario, Canada.
    Posts
    52

    Default

    These sound like mild withdrawl symptoms to me.....Dave

  11. #11
    mac
    mac is offline Senior Member
    Join Date
    Mar 2006
    Location
    , , .
    Posts
    118

    Default

    General Lactic Acid Buildup Information
    Lactic acid is a waste product produced by muscle tissue and red blood cells. When oxygen levels are high, the body breaks carbohydrates into water and carbon dioxide, but when oxygen is scarce, carbs used for energy turn into lactic acid. When exercisers “feel the burn”, they are actually experiencing excess amounts of lactic acid in their muscles. Very high levels of lactic acid can be dangerous, and even life-threatening. Lactic acid buildup is a reversible condition; when tissues are exposed to adequate amounts of oxygen, the acid is metabolized and bodily systems return to normal.


    - - - - - - - - - - - - Back to Top - - - - - - - - - - - -
    Possible Causes of Lactic Acid Buildup
    Lactic acid levels increase when strenuous exercise or other situations cause an interruption in the delivery of oxygen throughout the body. Lactic acid buildup can also be attributed to shock, severe infection, AIDS and liver damage. Using a diabetic medication called metformin, while suffering from heart or kidney failure and severe infection can also trigger lactic acid buildup.


    - - - - - - - - - - - - Back to Top - - - - - - - - - - - -
    Possible Symptoms of Lactic Acid Buildup
    Lactic acid buildup feels like the ache or burn people feel after strenuous lifting or aerobic activity. The pain can occur at any time while performing the activity or after the exercise session is over. Post-exercise soreness is also a common symptom.


    - - - - - - - - - - - - Back to Top - - - - - - - - - - - -
    Possible Lifestyle Changes for Lactic Acid Buildup
    The best way to return lactic acid levels to normal is to reduce the rate and difficulty of exercise. Lactic acid levels decrease much more quickly with slow exercise, like walking, than with no activity at all, so don’t give up on an exercise plan. Simply modify it to serve the body more efficiently. A sufficient “cool down” after strenuous exercise is also beneficial. Take regular rest periods, especially when lifting heavy weights, to allow the body to replenish its oxygen supply. If lactic acid buildup is a problem during running or cycling, try varying the intensity of the activity or alternating between several types of exercise from day to day. Working to “muscle failure” and “feeling the burn” is okay, as long as an exercisers remembers to rest between reps, take deep breaths and properly cooling down after each exercise session.

    The body goes into distress during withdraw and the body produces higher amounts of lactic acid at that time.

    KK

  12. #12
    Kelly_girl is offline Member
    Join Date
    May 2006
    Location
    , , .
    Posts
    96

    Default

    Thank you very much for the info, Mac.
    I'm not trying to be skeptical of this lactic acid buildup stuff but...

    "Possible Symptoms of Lactic Acid Buildup
    Lactic acid buildup feels like the ache or burn people feel after strenuous lifting or aerobic activity. The pain can occur at any time while performing the activity or after the exercise session is over. Post-exercise soreness is also a common symptom."

    That is not at all how I describe my pain. The joints in my hands feel so sore and feel like there is fluid built up around them. It hasn't gotten any better in over 2 weeks, and i cant make a decent fist anymore.

    I hope I'm not coming off the wrong way, I really appreciate you helping me.
    What i am experiencing just doesnt seem like lactic acid buildup.
    I am hoping and praying that what is going on is a sign of withdrawal, but the duration and level of pain just seems so, so strange.

Page 1 of 4 1234 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.